Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 107, NWS Jackson, MS

April 11, 2005Forrest County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 11, 2005, 9:18 PM CDT for Forrest County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 9:18 PM CDT (02:18 UTC)
Expired
Apr 11, 2005, 10:02 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 6:35 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 120218
TORJAN
MSC035-120300-
/O.NEW.KJAN.TO.W.0107.050412T0218Z-050412T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1000 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER PEARL RIVER
  COUNTY...OR ABOUT 7 MILES NORTHEAST OF POPLARVILLE...MOVING EAST AT
  35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL FORREST COUNTY AT 930 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3100 8935 3092 8933 3092 8913 3106 8914

$$

RBH
2 follow-up statements
000 
WWUS54 KJAN 120244
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT MON APR 11 2005

MSC035-120300-
/O.CON.KJAN.TO.W.0107.000000T0000Z-050412T0300Z/
FORREST MS-
943 PM CDT MON APR 11 2005

...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR SOUTHEASTERN
FORREST COUNTY...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER FORREST COUNTY...
OR ABOUT 11 MILES NORTH OF WIGGINS...MOVING EAST AT 55 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3101 8930 3092 8926 3092 8913 3106 8914

$$

BYB
000 
WWUS54 KJAN 120302
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CDT MON APR 11 2005

MSC035-120320-
/O.EXP.KJAN.TO.W.0107.000000T0000Z-050412T0300Z/
FORREST MS-
1000 PM CDT MON APR 11 2005

...THE TORNADO WARNING FOR FORREST COUNTY EXPIRED AT 1000 PM CDT...

THE STORM THAT PROMPTED THE ISSUANCE OF THE TORNADO WARNING HAS 
EXITED THE COUNTY. HOWEVER...THERE IS A STRONG SHOWER NORTH OF 
BROOKLYN THAT IS SHOWING SIGNS OF A WEAK ROTATION AND IS CAPABLE OF 
PRODUCING GUSTY WINDS TO 40 MPH. IF IT INTENSIFIES...IT MAY REQUIRE 
THE ISSUANCE OF ANOTHER WARNING.

LAT...LON 3101 8930 3092 8926 3092 8913 3106 8914

$$

RBH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 11, 8:50 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 11, 8:50 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SUN APR 11 2005

.UPDATE...
LATEST WATER VAPOR IMAGERY SHOWS THE CLOSED UPPER LOW OVER THE
SOUTHERN PLAINS. JET DYNAMICS AND THE DRYLINE/STATIONARY FRONT HAD
PROMPTED WEATHER WATCHES OVER THAT REGION. IR IMAGERY SHOWS CONVECTION
OVER THAT AREA. EXPECT THIS CONVECTION TO AFFECT MAINLY OUR
COUNTIES AND PARISHES WEST OF THE MISSISSIPPI RIVER PRIOR TO DAWN
WITH SOME SEVERE POTENTIAL. OTHERWISE CURRENT FORECAST WITH TEMPS
CLOUDS...WINDS AND POPS APPEAR TO BE ON TRACK. SO WITH THIS IN MIND
WILL MAKE NO CHANGES TO FORECAST AND SLIGHT TEMP ADJUSTMENTS ON
HOURLY GRIDS.

&&
.AVIATION...VFR CONDITIONS WILL CONTINUE UNTIL JUST PRIOR TO DAWN
FOR THE WESTERN TAFS WHEN SOME MVFR CONVECTION MOVES IN FROM THE
WEST. AS THE DAY WEARS ON EXPECT CONVECTION TO BECOME SEVERE DURING
THE LATE MORNING/AFTERNOON ACROSS THE WEST AND EASTERN TAFS WITH GUSTS
TO 50S KNOTS IN STRONG STORMS. WILL KEEP STRONG STORMS MAINLY IN THE
EASTERN TAFS DURING THE EVENING HOURS.

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17
Hazardous weather outlook, Apr 11, 7:55 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT MON APR 11 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
130055-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
755 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER SOUTHEAST
MISSISSIPPI THIS EVENING...ESPECIALLY ALONG AND SOUTHEAST OF THE
INTERSTATE 59 CORRIDOR.

A MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT
WILL CONTINUE TO PROVIDE A FAVORABLE ENVIRONMENT FOR STRONG TO
SEVERE THUNDERSTORMS THIS EVENING. STRONG WIND FIELDS JUST ABOVE
THE SURFACE WILL SUPPORT A RISK FOR ISOLATED TORNADOES. THE LINE
OF STORMS WILL GRADUALLY PUSH EAST AND OUT OF THE OUTLOOK AREA BY
AROUND MIDNIGHT.

...FLOODING...
HEAVY RAINFALL AND A POTENTIAL FOR FLOODING WILL CONTINUE OVER
CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI THIS EVENING. THE
AREA ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR HAS THE
GREATEST POTENTIAL FOR ANY ADDITIONAL FLOODING. PLEASE REFER TO
THE LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL BE NEEDED  THIS EVENING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH	SUNDAY NIGHT
APRIL 17.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 11, 7:04 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             2 E FLORA               32.55N 90.28W
04/11/2005  0.75 INCH        MADISON            MS   LAW ENFORCEMENT

            PENNY SIZED HAIL

&&

DB
Local storm report, Apr 11, 7:24 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     DOWNTOWN JACKSON        32.30N 90.19W
04/11/2005                   HINDS              MS   LAW ENFORCEMENT

            *** 1 FATAL *** TREE BLOWN OVER ON MAPLE STREET IN
            NORTHWEST JACKSON. THE TREE LANDED ON A MAN.

&&

DB
Special weather statement, Apr 11, 7:28 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT MON APR 11 2005

MSZ044>046-050-055-062-120130-
KEMPER MS-LEAKE MS-LINCOLN MS-NESHOBA MS-SCOTT MS-
SIMPSON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

LEAKE                 SCOTT                 SIMPSON

IN EAST CENTRAL MISSISSIPPI

KEMPER                NESHOBA

IN SOUTH CENTRAL MISSISSIPPI

LINCOLN

THIS INCLUDES THE CITIES OF...DE KALB...SCOOBA...BROOKHAVEN...
MAGEE...MENDENHALL...FOREST...MORTON...CARTHAGE...
PHILADELPHIA AND PEARL RIVER.

MSZ051>052-056>058-063>066-072>074-120200-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS-
LAWRENCE MS-MARION MS-NEWTON MS-SMITH MS-

TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE
NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO...
NEW HEBRON...LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...
WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...STONEWALL...
SHUBUTA...COLLINS...MOUNT OLIVE...COLUMBIA...HATTIESBURG...
NEWTON...UNION...DECATUR...CONEHATTA...TAYLORSVILLE AND RALEIGH.

CRAVEN
Local storm report, Apr 11, 7:39 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FUNNEL CLOUD     KOKOMO                  31.20N 90.00W
04/11/2005                   MARION             MS   PUBLIC

            REPORT TRANSMITTED VIA MARION EOC.

&&

DB
Special weather statement, Apr 11, 8:04 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT MON APR 11 2005

MSZ051-056-063>064-120215-
JEFFERSON DAVIS MS-LAWRENCE MS-NEWTON MS-SMITH MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 4 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO...
NEW HEBRON...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH.

MSZ052-057>058-065>066-072>074-120215-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
LAMAR MS-LAUDERDALE MS-MARION MS-

TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 8 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...
COLUMBIA AND HATTIESBURG.

CRAVEN
Special weather statement, Apr 11, 8:58 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT MON APR 11 2005

MSZ052-057>058-065>066-072>074-120300-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
LAMAR MS-LAUDERDALE MS-MARION MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 8 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...
COLUMBIA AND HATTIESBURG.

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:02 PM CDTSevere Thunderstorm WarningJANYazoo28 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.